MAUDE Adverse Event Report: ZIMMER KNEE CREATIONS, INC. CPLT KNEE KIT 5CC 11G SIDE; SCP KIT

ZIMMER KNEE CREATIONS, INC. CPLT KNEE KIT 5CC 11G SIDE; SCP KIT
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 09/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2019, subject 13-006 underwent an initial subchondroplasty procedure and a medial partial meniscectomy.Five cc's of accufill were implanted into the medial femoral chondyle and four cc's of accufill were implanted into the medial tibial plateau.Same part number and lot number were used for both lesions.During the procedure, extrusion of accufill into the knee joint during surgery was observed, most likely due to the accufill leaking through the medial femoral fissures, into the knee joint.The accufill fragments were removed with a shaver.The joint was thoroughly inspected to ensure no remaining fragments were present in the knee joint before closing.Zimmer knee creations was notified of the event on (b)(6) 2019.On the post-operative notes, it was noted that the patient was indicated as recovered.The device remains implanted and will not be returned for the investigation.Once additional information about the event becomes available, a supplemental report will be submitted.Remains implanted.
 
Event or Problem Description
13-006 had extrusion of accufill into the knee joint during surgery.
 
Additional Manufacturer Narrative
An email was received from the clinical project lead stating that the extravasation of accufill was again noted, now into the soft tissue surrounding the medial tibia plateau, during 6 week post-op x-rays.The investigation for this event is ongoing.Once additional information becomes available, a supplemental report will be submitted.
 
Event or Problem Description
13-006 had extrusion of accufill into the knee joint during surgery.
 
Event or Problem Description
13-006 had extrusion of accufill into the knee joint during surgery.
 
Additional Manufacturer Narrative
Scp knee randomized controlled trial subject 13-006 was pre-operatively diagnosed with a medial meniscal tear and insufficiency fractures of the medial femoral condyle and the medial tibial plateau, all of the right knee.During the index procedure on (b)(6) 2019, the pre-op diagnosis was confirmed, and the surgeon performed an arthroscopic partial medial meniscectomy, a medial femoral condyle internal fixation with subchondroplasty, and a medial tibial plateau internal fixation with subchondroplasty, all of the right knee.During the meniscectomy, two-thirds of the medial meniscus was removed, and the remaining medial tissue had degenerative changes, unstable tears, and posterior root tears.4cc¿s of accufill were injected during the subchondroplasty procedure in the tibia, which was performed without incident and did not show any extravasation.5cc¿s of accufill were injected during the subchondroplasty procedure in the femur, which resulted in extravasation of the bone substitute material through open fissures in the femoral condyle from the patient¿s femoral insufficiency fractures.The extravasated material was removed with a shaver, and the joint was thoroughly inspected to ensure no remaining extravasated material was present in the joint before closing.The surgeon stated that the case may have ended twenty to thirty minutes sooner had the extravasation not occurred.Aside from the extravasation and delay, there were no further complications and the patient had overall minimal blood loss.It should be noted that the two lesions were addressed with scp kits from the same lot.The surgeon stated the surgical complication was only mild in intensity, and was definitely related to the surgical procedure and definitely related to the implant.It was specifically noted that the recommended surgical technique was followed for the product used.At the patient¿s 6-week follow-up on (b)(6) 2019, the physician noted that further extravasation of bone substitute material was seen in the soft-tissue surrounding the medial joint line on the patient¿s x-rays.X-rays were not provided for the investigation.A definitive root cause cannot be determined; however, this was likely due to the accufill leaking through the medial femoral fissures, into the knee joint.The patient has reported improved pain levels with weight bearing, has appropriate levels of motion and stability, and is progressing as expected during physical therapy.A review of the finished goods dhr was conducted, and there were no nonconformances related to the complaint condition noted.The device in question remains implanted in the patient and therefore was not returned for the investigation.

Brand Name
CPLT KNEE KIT 5CC 11G SIDE
Common Device Name
SCP KIT
Manufacturer (Section D)
ZIMMER KNEE CREATIONS, INC.
841 springdale drive
exton PA 19341
MDR Report Key9174429
Report Number3008812173-2019-00048
Device Sequence Number11465961
Product Code OJH
UDI-Device Identifier00889024205314
UDI-Public00889024205314
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Model NumberN/A
Device Catalogue Number414.502
Device Lot NumberKC05432
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/12/2019
Device Age1 YR
Event Location Hospital
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer09/12/2019
09/12/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date11/27/2019
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN 201.050 LN102180.; PN 414.502 LN KC05432.; PN 201.050 LN102180
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient Weight82